Minimax characterization of solutions for a semi-linear elliptic equation with lack of compactness
Boris Buffoni
Département de Mathématiques, École Polytechnique Fédérale de Lausanne, 1015 Lausanne, SuisseLouis Jeanjean
Département de Mathématiques, École Polytechnique Fédérale de Lausanne, 1015 Lausanne, Suisse
Abstract
In this paper conditions ensuring bifurcation from any boundary point of the spectrum is studied for a class of nonlinear operators. We give a general minimax result which allows an enlargement of the class of non-linearities which has been studied up to now. The general result is applied to study the existence of solutions for the equation
where is located in a prescribed gap of the spectrum of . The function is periodic and the superlinear term derives from a potential but is not assumed to be compact.
Résumé
Dans cet article, nous donnons des conditions assurant la bifurcation pour tous les points au bord du spectre pour une classe d’opérateurs non linéaires. A l’aide d’un résultat de type minimax, nous élargissons la classe des non-linéarités étudiées jusqu’à présent. La théorie est appliquée à l’étude des solutions de l’équation
où se situe dans une lacune donnée du spectre de . La fonction est périodique et le terme surlinéaire dérive d’un potentiel mais n’est pas nécessairement compact.
Cite this article
Boris Buffoni, Louis Jeanjean, Minimax characterization of solutions for a semi-linear elliptic equation with lack of compactness. Ann. Inst. H. Poincaré Anal. Non Linéaire 10 (1993), no. 4, pp. 377–404
DOI 10.1016/S0294-1449(16)30207-4